# SDR R61A20090066

- Difficulty date: October 9, 2009
- Submitted: October 12, 2009
- Operation: Air carrier
- Aircraft: N804MD
- Make and model: Emb ERJ 170-100SU
- Aircraft serial: 17000016
- Aircraft time: 14,513 hours, 10,506 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Detection Sys
- Condition: Malfunctioned
- Location: Cargo Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CREW RECEIVED A CARGO FWD FIRE SYS FAIL MSG AFTER TAKEOFF, DECLARED EMERGENCY AND RETURNED TO BUF.  AIRCRAFT LANDED WITHOUT INCIDENT.  ON CALL MAINTENANCE WAS DISPATCHED TO THE AIRCRAFT.  PLACED THE FORWARD CARGO PIT FIRE DETECTION SYSTEM ON MEL, AND THE A/C WAS RETURNED TO SERVICE.
